Alert archive / California / Wind Advisories in 2014
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 8, 2014, 1:56 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2014, 1:56 PM PST (21:56 UTC)
- Expired
- Feb 8, 2014, 5:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS76 KSTO 082156 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 156 PM PST SAT FEB 8 2014 CAZ016-017-090100- /O.NEW.KSTO.WI.Y.0002.140208T2200Z-140209T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...CHICO...SACRAMENTO 156 PM PST SAT FEB 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. * WINDS: SOUTHEAST 22 TO 27 MPH WITH GUSTS UP TO 40 MPH. * TIMING: EXPECT WINDY CONDITIONS TO WEAKEN SOMEWHAT NEAR AND AFTER SUNSET. * LOCATIONS INCLUDE: SACRAMENTO...MARYSVILLE...OVEVILLE...CHICO. * IMPACTS: DRIVE COULD BE DIFFICULT AS ROADWAYS ARE SLICK AND VISIBILITY COULD BE REDUCED WITH MODERATE RAIN RATES OVER THE NEXT FEW HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:37 AM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 8, 9:37 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 937 AM PST Sat Feb 8 2014 .Synopsis... Tropical moisture will continue to feed into northern California bringing rain and higher elevation snow through the weekend. Upper level ridging will bring a brief break in the wet pattern late Monday and Tuesday before a wet pattern returns for the middle and end of next week. && The forecast is pretty wet at this point. A spotter from Kingvale at 6100 feet reported 16 inches of snow, but also reported it turned to rain last night. Current observations show the snow level is between 6500 and 7000 feet this morning, and will continue to climb today and into Sunday. According to the CALTRANS web cam at Donner Summit (roughly 7200 feet), it is indeed still snowing. The forecast concern is where the main swath of heavier precipitation will be located. The GFS and NAM both put the greatest rainfall through the southern to central Sacramento Valley. Models show the Sacramento region receiving 4 to 6 inches of additional rain for now through Sunday, while areas north and south receiving around 1 inch of additional rain. We are only forecasting 2 to 3 inches the Sacramento area at this point. The models had forecast 1 to 1.5 inches so far in the southern Sacramento Valley, and we have only had around half an inch so far. However, the main swath of moisture is set to move over this area today...and satellite is showing this. We are coordinating with the California-Nevada River Forecast Center, and may bump up precipitation forecast amounts later. JClapp Previous Discussion... A long fetch of tropical moisture continues to feed into northern California this morning as it pushes over a relatively flat ridge of high pressure over the west coast. A shortwave trough riding over the ridge and into the north state has brought a batch of heavier precipitation onto the coast this morning and this heavier precipitation will be making its way across the state today. Surface southerly pressure gradients continue to weaken this morning bringing a decrease in the breezy southerly winds. Wind speeds have dropped below advisory criteria and with gradients expected to continue to flatten...wind advisory criteria are not expected to be met over a significant area. Therefore...the wind advisory for the central valley and delta has been cancelled. Models show a continued feed of moisture and precipitation over NorCal through the remainder of the weekend. Over the northern most zones...snow levels have climbed to near 6000 feet and at this elevation...snow will bring minimal impacts. Have therefore cancelled the snow advisory for the Shasta area zone. The higher elevations of the Sierra Nevada will continue to see snowfall today. However, snow levels are rising there as well and should be above 8000 feet by this evening. With snowfall and breezy winds...have left winter storm warning in place above 6000 feet today for the Sierra Cascade zones. Instability is limited and cloud cover should remain fairly extensive so not expecting any thunderstorms at this time through the weekend. Heavier showers are likely however and will have to watch for possibility of localized flooding especially over burn areas from last summer. Upper ridging rebuilds over the west coast on Monday but not significantly so can not rule out a continued threat of showers over the mountains. May see a brief break in precip Monday night as ridging pumps up just a bit. This break will be brief however as next Pacific system pushes into the Pacific Northwest and NORCAL bringing a returned threat of precipitation to the northern zones. .Extended Discussion (Wednesday through Saturday) Moist quasi-zonal flow continues across the eastern Pacific through the extended forecast period as a series of embedded vort maxes track through Interior NorCal. As a result...periods of precip will continue to be possible Wednesday into Saturday. Highs in the Central Valley expected in the upper 50s to upper 60s with lows mainly in the 40s. In the foothills and mountains...highs forecast mainly in the 40s and 50s with lows from the 20s to 40s. && .Aviation... More rain and snow today, moderate to heavy at times, with moist plume and shortwaves moving through the area. MVFR with areas of IFR and local LIFR conditions over the valley and IFR/LIFR conditions in the mountains with snow levels around 7000 ft. Southerly surface winds 15-25 kts with gusts up to 35 kts in the valley and southwest winds 20-35 kts and local gusts up to 55 kts over the mountains. && .STO Watches/Warnings/Advisories... winter storm warning until 4 pm pst this afternoon above 6000 feet in the west slope northern sierra nevada...western plumas county/lassen park. &&
Hazardous weather outlook, Feb 8, 7:00 AM PST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT FEB 8 2014 CAZ013>019-063-064-066>069-091500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PACIFIC MOISTURE WILL CONTINUE TO FEED INTO NORTHERN CALIFORNIA TODAY BRINGING MODERATE TO OCCASIONALLY HEAVY PRECIPITATION. SNOW LEVELS WILL BE LOW ENOUGH TODAY SO THAT THE MAJOR SIERRA PASSES ARE LIKELY TO BE IMPACTED. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE SUNDAY BUT SNOW LEVELS WILL BE ABOVE PASS LEVELS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
In the hours before
Local storm report, Feb 8, 10:44 AM PST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1044 AM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 2 SW CHICO 39.73N 121.84W
02/08/2014 M0.62 INCH BUTTE CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION CHICO
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 10:46 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 AM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 1 W CENTRAL VALLEY 40.68N 122.39W
02/08/2014 M2.00 INCH SHASTA CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION SHASTA LAKE
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 10:47 AM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1047 AM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY SNOW 1 WSW KINGVALE 39.32N 120.45W
02/08/2014 M16.0 INCH NEVADA CA TRAINED SPOTTER
TURNED TO RAIN OVERNIGHT. 2.39" SWE 20" SNOW
AT MOUNTAIN BASE HEAVY SNOW DURATION 24
HOURS OBSERVER LOCATION KINGVALE
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 11:05 AM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1105 AM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HEAVY RAIN 2 W POLLOCK PINES 38.75N 120.61W
02/08/2014 M1.00 INCH EL DORADO CA NWS STORM SURVEY
EL55 HEAVY RAIN DURATION 6 HOURS
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 11:23 AM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1123 AM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW EL DORADO HILLS 38.69N 121.08W
02/08/2014 U0.0 INCH EL DORADO CA TRAINED SPOTTER
STILL SNOWING AT 6793 FEET
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 1:03 PM PST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
103 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM SNOW 4 W DONNER PEAK 39.31N 120.39W
02/08/2014 M16.0 INCH PLACER CA TRAINED SPOTTER
ELEV 6973FT. STILL SNOWING 100 PM WITH TEMPS
32-34 DEGREES. SNOW DURATION 24 HOURS
&&
NWS SACRAMENTO CA
IRIS SYSTEMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:52 PM PST | Winter Storm Warning | STO | 28 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.